Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Feb 22, 2019, 2:07 PM CST for 24 counties in Texas. It took effect at Feb 23, 2019, 3:19 AM CST. It was in force for 14 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2019, 2:07 PM CST (20:07 UTC)
- In effect from
- Feb 23, 2019, 3:19 AM CST
- Expired
- Feb 23, 2019, 5:02 PM CST
- In force
- 14 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 9:37 AM CST | NON-TSTM WND GST 58 | Caprock Canyon Sp, TX | WEST TEXAS MESONET |
| Feb 23, 9:45 AM CST | NON-TSTM WND GST 61 | 2 W Childress, TX | |
| Feb 23, 10:00 AM CST | NON-TSTM WND GST 58 | 5 Ene Abernathy, TX | WEST TEXAS MESONET |
| Feb 23, 10:00 AM CST | NON-TSTM WND GST 59 | 2 Nne Floydada, TX | WEST TEXAS MESONET |
| Feb 23, 10:14 AM CST | NON-TSTM WND GST 60 | 3 Wsw Aiken, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 10:15 AM CST | NON-TSTM WND GST 58 | 7 Ese Silverton, TX | WEST TEXAS MESONET |
| Feb 23, 10:15 AM CST | NON-TSTM WND GST 59 | 2 Sse Hackberry, TX | WEST TEXAS MESONET |
| Feb 23, 10:16 AM CST | NON-TSTM WND GST 63 | 6 Nne Lubbock, TX | |
| Feb 23, 10:25 AM CST | NON-TSTM WND GST 59 | 6 Ssw Wolfforth, TX | WEST TEXAS MESONET |
| Feb 23, 10:30 AM CST | NON-TSTM WND GST 59 | 2 Wsw Turkey, TX | WEST TEXAS MESONET |
| Feb 23, 10:30 AM CST | NON-TSTM WND GST 59 | Reese Center, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 10:40 AM CST | NON-TSTM WND GST 59 | 1 Ne Amherst, TX | WEST TEXAS MESONET |
| Feb 23, 10:40 AM CST | NON-TSTM WND GST 60 | 2 Nne Floydada, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 10:40 AM CST | NON-TSTM WND GST 64 | 2 Wsw Turkey, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 10:43 AM CST | NON-TSTM WND GST 64 | 2 Sse Hackberry, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 10:45 AM CST | NON-TSTM WND GST 60 | 3 N Roaring Springs, TX | WEST TEXAS MESONET |
| Feb 23, 10:50 AM CST | NON-TSTM WND GST 59 | 2 Nne Childress, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 10:50 AM CST | NON-TSTM WND GST 61 | 1 Se Ralls, TX | WEST TEXAS MESONET |
| Feb 23, 10:50 AM CST | NON-TSTM WND GST 62 | 3 Sse Estelline, TX | WEST TEXAS MESONET |
| Feb 23, 10:55 AM CST | NON-TSTM WND GST 58 | 10 Wsw Guthrie, TX | WEST TEXAS MESONET |
| Feb 23, 11:01 AM CST | NON-TSTM WND DMG | 3 Sw Lubbock, TX | TREES BLOWN DOWN KNOCKING DOWN POWERLINES. OTHER SPORADIC DAMAGE ACROSS THE CITY. |
| Feb 23, 11:02 AM CST | NON-TSTM WND GST 59 | 3 Ene South Plains, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 11:05 AM CST | NON-TSTM WND GST 59 | 10 Wsw Guthrie, TX | MEASURED BY WEST TEXAS MESONET |
| Feb 23, 11:30 AM CST | NON-TSTM WND GST 58 | 10 Sw Paducah, TX | WEST TEXAS MESONET |
| Feb 23, 11:40 AM CST | NON-TSTM WND GST 58 | 1 S Northfield, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 11:50 AM CST | NON-TSTM WND GST 60 | 7 Ese Silverton, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 11:50 AM CST | NON-TSTM WND GST 61 | Caprock Canyon Sp, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 12:41 PM CST | NON-TSTM WND GST 58 | 2 S Lesley, TX | MEASURED BY THE WEST TEXAS MESONET |
| Feb 23, 1:38 PM CST | NON-TSTM WND GST 70 | Pine Springs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293 WWUS74 KLUB 222007 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 207 PM CST Fri Feb 22 2019 TXZ021>044-231200- /O.UPG.KLUB.HW.A.0002.190223T1200Z-190224T0000Z/ /O.NEW.KLUB.HW.W.0003.190223T1200Z-190224T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 207 PM CST Fri Feb 22 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from 6 AM to 6 PM CST Saturday. The High Wind Watch is no longer in effect. * DURATION OF HIGHEST WINDS...Peaking late Saturday morning into early Saturday afternoon. * Winds...Westerly at 35 to 45 mph with some gusts to 65 mph. * Impacts...Lightweight outdoor objects should be secured or brought indoors. Damage to trees, power lines and road signs is possible. High profile vehicles will experience difficulty driving on north-south oriented roads. Blowing dust will cause poor visibility, particularly downwind of open fields and construction zones. Isolated power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
5 follow-up statements
102 WWUS74 KLUB 230330 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 930 PM CST Fri Feb 22 2019 TXZ029-035-036-041>044-231200- /O.NEW.KLUB.FG.Y.0002.190223T0330Z-190223T0900Z/ /O.CON.KLUB.HW.W.0003.190223T1200Z-190224T0000Z/ Hale-Lubbock-Crosby-Lynn-Garza-Kent-Stonewall- Including the cities of Plainview, Hale Center, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 930 PM CST Fri Feb 22 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... The National Weather Service in Lubbock has issued a Dense Fog Advisory, which is in effect until 3 AM CST Saturday. * VISIBILITY...Dense fog will reduce the visibility to a quarter mile or lower in spots through 3 am. * DURATION OF HIGHEST WINDS...Peaking late Saturday morning into early Saturday afternoon. * Winds...Westerly at 35 to 45 mph with some gusts to 65 mph. * Impacts...Lightweight outdoor objects should be secured or brought indoors. Damage to trees, power lines and road signs is possible. High profile vehicles will experience difficulty driving on north-south oriented roads. Blowing dust will cause poor visibility, particularly downwind of open fields and construction zones. Isolated power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Dense Fog Advisory means that widespread visibilities of less than one quarter mile are expected or occurring. If driving, slow down, use low beam headlights and leave plenty of distance ahead of you. && $$ TXZ023>026-030>032-037-038-231200- /O.NEW.KLUB.FG.Y.0002.190223T0330Z-190223T1200Z/ /O.CON.KLUB.HW.W.0003.190223T1200Z-190224T0000Z/ Swisher-Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 930 PM CST Fri Feb 22 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... The National Weather Service in Lubbock has issued a Dense Fog Advisory, which is in effect until 6 AM CST Saturday. * VISIBILITY...Dense fog will reduce the visibility to a quarter mile or lower in spots through 6 am. * DURATION OF HIGHEST WINDS...Peaking late Saturday morning into early Saturday afternoon. * Winds...Westerly at 35 to 45 mph with some gusts to 65 mph. * Impacts...Lightweight outdoor objects should be secured or brought indoors. Damage to trees, power lines and road signs is possible. High profile vehicles will experience difficulty driving on north-south oriented roads. Blowing dust will cause poor visibility, particularly downwind of open fields and construction zones. Isolated power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Dense Fog Advisory means that widespread visibilities of less than one quarter mile are expected or occurring. If driving, slow down, use low beam headlights and leave plenty of distance ahead of you. && $$ TXZ021-022-027-028-033-034-039-040-231200- /O.CON.KLUB.HW.W.0003.190223T1200Z-190224T0000Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman 930 PM CST Fri Feb 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... * DURATION OF HIGHEST WINDS...Peaking late Saturday morning into early Saturday afternoon. * Winds...Westerly at 35 to 45 mph with some gusts to 65 mph. * Impacts...Lightweight outdoor objects should be secured or brought indoors. Damage to trees, power lines and road signs is possible. High profile vehicles will experience difficulty driving on north-south oriented roads. Blowing dust will cause poor visibility, particularly downwind of open fields and construction zones. Isolated power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
673 WWUS74 KLUB 230911 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 311 AM CST Sat Feb 23 2019 TXZ023>026-030>032-037-038-231715- /O.CAN.KLUB.FG.Y.0002.000000T0000Z-190223T1200Z/ /O.CON.KLUB.HW.W.0003.190223T1200Z-190224T0000Z/ Swisher-Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 311 AM CST Sat Feb 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Dense Fog Advisory. Fog has cleared out of the area. * DURATION OF HIGHEST WINDS...Peaking late this morning and early this afternoon. * Winds...West to northwest 35 to 45 mph with gusts 55 to 65 mph. * Impacts...Lightweight outdoor objects should be secured or brought indoors. Damage to trees, power lines and road signs is possible. High profile vehicles will experience difficulty driving on north-south oriented roads. Blowing dust will cause poor visibility, particularly downwind of open fields and construction zones. Isolated power outages also are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ029-035-036-041>044-231715- /O.EXP.KLUB.FG.Y.0002.000000T0000Z-190223T0900Z/ /O.CON.KLUB.HW.W.0003.190223T1200Z-190224T0000Z/ Hale-Lubbock-Crosby-Lynn-Garza-Kent-Stonewall- Including the cities of Plainview, Hale Center, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 311 AM CST Sat Feb 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...DENSE FOG ADVISORY HAS EXPIRED... The National Weather Service in Lubbock has cancelled the Dense Fog Advisory. Fog was lifting and widespread low visibilities are no longer expected this morning. * DURATION OF HIGHEST WINDS...Peaking late this morning and early this afternoon. * Winds...West to northwest 35 to 45 mph with gusts 55 to 65 mph. * Impacts...Lightweight outdoor objects should be secured or brought indoors. Damage to trees, power lines and road signs is possible. High profile vehicles will experience difficulty driving on north-south oriented roads. Blowing dust will cause poor visibility, particularly downwind of open fields and construction zones. Isolated power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ021-022-027-028-033-034-039-040-231715- /O.CON.KLUB.HW.W.0003.190223T1200Z-190224T0000Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, and Wellman 311 AM CST Sat Feb 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * DURATION OF HIGHEST WINDS...Peaking late this morning and early this afternoon. * Winds...West to northwest 35 to 45 mph with gusts 55 to 65 mph. * Impacts...Lightweight outdoor objects should be secured or brought indoors. Damage to trees, power lines and road signs is possible. High profile vehicles will experience difficulty driving on north-south oriented roads. Blowing dust will cause poor visibility, particularly downwind of open fields and construction zones. Isolated power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
112 WWUS74 KLUB 230919 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 319 AM CST Sat Feb 23 2019 TXZ021>044-231730- /O.EXT.KLUB.HW.W.0003.190223T0919Z-190224T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 319 AM CST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * DURATION OF HIGHEST WINDS...Peaking this morning and early this afternoon. * Winds...West to northwest 35 to 45 mph with gusts 55 to 65 mph. * Impacts...Lightweight outdoor objects should be secured or brought indoors. Damage to trees, power lines and road signs is possible. High profile vehicles will experience difficulty driving on north-south oriented roads. Blowing dust will cause poor visibility, particularly downwind of open fields and construction zones. Isolated power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
934 WWUS74 KLUB 232000 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 200 PM CST Sat Feb 23 2019 TXZ021>023-027>029-033>044-232100- /O.CAN.KLUB.HW.W.0003.000000T0000Z-190224T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Crosby-Dickens-King-Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 200 PM CST Sat Feb 23 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has cancelled the High Wind Warning. The threat for additional high winds this afternoon has ended. Westerly winds of 25 to 35 mph with gusts near 45 mph can be expected through 6 PM, before tapering off thereafter. $$ TXZ024>026-030>032-240000- /O.CON.KLUB.HW.W.0003.000000T0000Z-190224T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, and Cee Vee 200 PM CST Sat Feb 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * Winds...West to northwest 35 to 45 mph with gusts near 55 mph. * Impacts...Driving will be difficult for high profile vehicles on north-south roads. Blowing dust will cause poor visibility, particularly downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
041 WWUS74 KLUB 232302 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 502 PM CST Sat Feb 23 2019 TXZ024>026-030>032-240015- /O.CAN.KLUB.HW.W.0003.000000T0000Z-190224T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, and Cee Vee 502 PM CST Sat Feb 23 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has cancelled the High Wind Warning. The threat for additional high winds has ended. Northwesterly winds of 25 to 35 mph with gusts near 45 mph can be expected through 6 PM, before tapering off thereafter. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Feb 22, 11:39 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 22, 11:39 AM CST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1139 AM CST Fri Feb 22 2019 .AVIATION... Clouds are rapidly eroding from SW to NE toward KPVW and KLBB and should result in VFR conditions by 20Z though indications are that KCDS will likely stay socked in through sunrise tomorrow morning. We will likely see a line of showers and thunderstorms move through late tonight but timing remains uncertain and will leave mention of thunder out for the present time. Things will get very windy Saturday morning. && PREV DISCUSSION... /issued 305 AM CST Fri Feb 22 2019/ DISCUSSION... Main consideration involves the major upper level storm heading east through southern California projected to cross Arizona today, eventually rotating northeast across the northern Texas Panhandle early Saturday. Solution spread in path is small with biggest disagreements in intensity and trend of intensity. The upper low is expected to fill very slightly today and tonight, but deepen perhaps significantly as it rotates through the southern into the central Plains Saturday, some solutions more than others. Height fields aloft are expected to tighten into or close to wind-storm range. We inherited a High Wind Watch Saturday and have not altered, other than perhaps populated slightly stronger wind gust potential than previously. Strongest winds may occur early in the day, perhaps related to passage of a Pacific Cold front near or just after daybreak. But strong gust potential also could occur early Saturday morning as convective showers or thunderstorms erupt in an area of broad synoptic scale lift ahead of the upper low just as pressure gradients and height fields will be tightening. These showers should scoot rapidly northeast and mostly clear the area by daybreak. Winds of this magnitude are almost automatic for inclusion of blowing dust, unfortunately, as already existed in the previous forecast for Saturday. This storm will be pulling across the Missouri Valley by late Saturday and the atmosphere will notably unwind Saturday night along with a weak surface high pressure ridge settling in for Sunday morning. A slightly cooler start but Sunday will see return southeast and southerly low level flow by afternoon. Near zonal westerly flow aloft will dominate early next week with a slow moderation of temperatures before a very weak upper trough may pass Wednesday along with a brief downturn in temperatures before additional end of the week warming. Winds will remain mostly in the breezy category through the coming week in absence of well defined upper systems. RMcQueen FIRE WEATHER... A threat of high winds will occur Saturday, especially early in the day, as a vigorous storm rotates across the Texas Panhandle. Wind speeds in excess of 50 mph should be expected along with blowing dust. Cooler temperatures may limit relative humidity drops, but lowest humidities below 15 percent may still coincide with the strong winds especially across the southwestern South Plains. Owing to the risk of very strong winds Saturday, projects and prescriptions should be carefully monitored with potential for rapid fire spread. ERC values are expected to increase, though it's unknown if the ERC values will reach the critical 65-70% levels. A Fire Weather Watch valid Saturday for the southwestern South Plains is being issued with this forecast. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through Saturday afternoon for TXZ021>044. Fire Weather Watch from Saturday morning through Saturday afternoon for TXZ033-034-039>041. && 99/99/26
Hazardous weather outlook, Feb 22, 3:09 AM CST, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 309 AM CST Fri Feb 22 2019 TXZ021>044-222115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 309 AM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather expected through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Areas of fog, potentially dense, will be possible Friday morning. Strong westerly winds, sustained at 35 to 45 mph with gusts to 65 mph, are expected Saturday. These dry winds will loft blowing dust and will create a risk of wildfire growth. A High Wind Watch is in effect for the entire South Plains, Rolling Plains and southern Texas Panhandle from 6 am to 6 pm on Saturday. A Fire Weather Watch also is in effect across the southwestern South Plains from late Saturday morning through Saturday afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:29 AM CST | Fire Weather Watch | LUB | Cochran, Hockley, Lynn, Terry, Yoakum | 24 hr |
| Feb 22, 6:51 AM CST | Dense Fog Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 3 hr |
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.